MAUDE Adverse Event Report: HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 234132
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product involved in the incident was not returned for evaluation.Dhrs were reviewed.No records confirming the defect were observed.Drag force and penetration tests were completed on archival samples from same lot.10 pen needles were tested with triple puncture test into a silicone cube with a hardness of 55 shore, imitating human skin hardness.Additionally, 10 randomly selected pen needles from archival samples were assembled on pen injector.With every attempt, droplets on the cannula were observed and injection of applied dosage can be seen which confirms the correctness of the pen needle assembly on the pen and the patency of the needles.Fluid flow was obtained in all tested pen needles.No defects under complaint were observed.Root cause analysis was not conducted.No capa initiated.If complaint product is returned, arkray will send to manufacturer for testing and file a follow-up report when evaluation is complete.
 
Event or Problem Description
Customer stated that he just started using these pen needles last week.He said there's something wrong with the needles.He stated that the needle bends.He also said it hurts his finger and he's scared the needle will get stuck because it bends.He said the needles are incorrectly made and that he got a bad batch.He said he twists the needle on to the victoza.He said when he pulls the needle out of his testing site, he can see a few drops of insulin on the tip of the needle.He said he's pressing down to release it.He feels they are not as good as his other needles.He's using the side of his stomach and his outer thigh.Sometimes he pinches the area for his testing site.He is only using each needle once.He doesn't trust the needles.I did explain how to properly use the product.Replaced pen needles and sent rl.
 
Additional Manufacturer Narrative
Customer returned 73 pen needles.Drag force and penetration force were measured and results were with the specification range.10 returned pen needles were tested with triple puncture test into a silicone cube with a hardness of 55 shore, imitating human skin hardness.Additionally, 10 randomly selected pen needles from returned samples were assembled on pen injector.With every attempt, droplets on the cannula were observed and injection of applied dosage can be seen which confirms the correctness of the pen needle assembly on the pen and the patency of the needles.Fluid flow was obtained in all tested pen needles.No defects under complaint were observed.Root cause analysis was not conducted.No capa initiated.

Brand Name
TECHLITE PEN NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
95-035 ozorkow
PL 
MDR Report Key9139051
Report Number1832816-2019-00023
Device Sequence Number16876028
Product Code FMI
UDI-Device Identifier00015482234324
UDI-Public(01)00015482234324
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/01/2024
Device Model Number234132
Device Catalogue Number234132
Device Lot NumberZ46D3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1